Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 244, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 17, 2011, 5:29 PM EDT for Delaware County, Franklin County, Licking County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 17, 2011, 5:56 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
670 WUUS51 KILN 172129 SVRILN OHC041-049-089-172215- /O.NEW.KILN.SV.W.0244.110617T2129Z-110617T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 529 PM EDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DELAWARE COUNTY IN CENTRAL OHIO... NORTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO... NORTHWESTERN LICKING COUNTY IN CENTRAL OHIO... * UNTIL 615 PM EDT. * AT 524 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OLIVE GREEN...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SUNBURY... JOHNSTOWN... SUMMIT STATION... BEECHWOOD TRAILS... IN ADDITION...GALENA...CENTER VILLAGE...JERSEY...STATE ROUTE 310 AT STATE ROUTE 161 AND ALEXANDRIA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4009 8251 3997 8274 4030 8293 4035 8285 TIME...MOT...LOC 2130Z 328DEG 24KT 4027 8285 $$
1 follow-up statement
915 WWUS51 KILN 172156 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 556 PM EDT FRI JUN 17 2011 OHC041-049-089-172206- /O.CAN.KILN.SV.W.0244.000000T0000Z-110617T2215Z/ DELAWARE OH-FRANKLIN OH-LICKING OH- 556 PM EDT FRI JUN 17 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LICKING... NORTHEASTERN FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4009 8251 3997 8274 4030 8293 4035 8285 TIME...MOT...LOC 2156Z 328DEG 24KT 4012 8273 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:14 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 17, 5:14 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 514 PM EDT FRI JUN 17 2011 .SYNOPSIS... A WEST TO EAST ORIENTED FRONT WILL OSCILLATE ACROSS THE REGION THROUGH THE WEEKEND AS WAVES OF LOW PRESSURE RIDE ALONG IT. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED THUNDERSTORMS HAVE DEVELOPED IN CENTRAL OHIO ALONG A WEAK BOUNDARY. WITH PLENTY OF CAPE THESE SEVERAL OF THESE STORMS PRODUCED SEVERE HAIL. ACTIVITY SEEMS TO BE DECREASING IN INTENSITY BUT THERE COULD STILL BE A FEW SEVERE CELLS IN THAT AREA. OTHER CONCERN IS MCS MOVING INTO SOUTHWESTERN INDIANA AND CENTRAL KENTUCKY. THE STRONGEST PART OF THIS COMPLEX SHOULD PASS JUST SOUTH OF THE FORECAST AREA. BUT PRECIPITATION SHIELD MAY STILL AFFECT SOUTHWESTERN ZONES FOR A TIME EARLY THIS EVENING. APPEARS THAT IT WILL BE A GENERALLY QUIET OVERNIGHT PERIOD. BUT GUIDANCE STRONGLY SUGGESTS ANOTHER MCS MAY BE APPROACHING THE WESTERN ZONES LATE TONIGHT. SO CHANCE POPS WORK BACK IN TOWARDS DAYBREAK. FAVORED WARMER MOS GUIDANCE FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... MOST 12Z GUIDANCE IS FOCUSED IN ON AN MCS MOVING INTO THE FORECAST AREA DURING THE MORNING. THIS IS FORECAST TO TRACK EAST THROUGH THE AFTERNOON AND INTO THE EVENING. EVOLUTION OF THE SYSTEM IS UNCERTAIN BUT GIVEN MODEL SOLUTIONS FELT THAT LIKELY POPS ARE WARRANTED. ACTIVITY SHOULD DIMINISH LATE SATURDAY EVENING. HIGHS WILL BE HIGHLY DEPENDENT ON HOW MUCH SUN GET THROUGH BEFORE/ AFTER/BETWEEN STORMS. JUST WENT BETWEEN GFS MOS AND NAM MOS. LOWS SHOULD REMAIN MILD AND LEANING TOWARDS WARMER GUIDANCE AGAIN SEEMS MOST PRUDENT. && .LONG TERM /SUNDAY THROUGH FRIDAY/... BOTH THE ECMWF AND THE GFS BRING A SHORT WAVE THROUGH THE FA ON SUNDAY. THE NAM IS SLIGHTLY SLOWER WITH THIS FEATURE AND IS OVERDOING THIS FEATURE AS WELL. WENT CLOSER TO THE ECMWF AND GFS SOLUTIONS. THIS FEATURE WILL ENHANCE PRECIPITATION CHANCES ACROSS THE AREA AND THEREFORE INCREASED PRECIPITATION CHANCES ON SUNDAY. SEVERE WEATHER WILL BE POSSIBLE ON SUNDAY AND WITH HIGH PW VALUES HEAVY RAINFALL WILL ALSO BE A CONCERN. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA SUNDAY NIGHT INTO MONDAY AND THEREFORE CONTINUED PRECIPITATION CHANCES DURING THIS TIME WITH FRONTAL BOUNDARY IN THE VICINITY. PRECIPITATION CHANCES WILL THEN TAPER OFF DURING THE AFTERNOON AND EVENING HOURS ON MONDAY. TUESDAY WILL BE DRY WITH THE FRONTAL BOUNDARY NORTH OF THE AREA. WITH FRONT NORTH OF THE AREA AND NO PRECIPITATION ACROSS THE FA EXPECT THIS TO BE THE WARMEST DAY OF THE LONG TERM WITH HIGHS IN THE 90S. A COLD FRONT WILL BEGIN TO APPROACH THE REGION ON WEDNESDAY AND WILL MOVE THROUGH THE AREA ON THURSDAY. INCREASED PRECIPITATION CHANCES DURING THIS TIME TO ACCOUNT FOR THIS. HIGH PRESSURE WILL BUILD INTO THE AREA FOR FRIDAY. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... CU ARE BEGINNING TO FILL IN SOME...ESPECIALLY ALONG THE A BOUNDARY THAT IS SITUATED ACROSS CENTRAL OHIO. AS WE CONTINUE TO DESTABILIZE THROUGH THE REST OF THE AFTERNOON...EXPECT CU FIELD TO BECOME MORE DEVELOPED WITH THE POSSIBILITY OF SOME SCATTERED THUNDERSTORM DEVELOPMENT. WOULD THINK THE BEST CHANCE FOR THIS WOULD BE ALONG THE BOUNDARY AND THUS MAINLY AFFECTING THE KCMH/KLCK TAFS. DIURNALLY ENHANCED CU AND ANY PCPN SHOULD THEN TAPER OFF THIS EVENING. IT LOOKS LIKE THE POSSIBILITY STILL EXISTS FOR AN MCS TO DEVELOP OFF TO OUR WEST LATER TONIGHT. HOWEVER...THE 12Z MODELS ARE A LITTLE FARTHER TO THE SOUTHWEST WITH THE BETTER FORCING SO THINK KCVG/KLUK WOULD HAVE THE HIGHEST CHANCE OF BEING AFFECTED BY THIS LATE IN THE PERIOD. OUTLOOK...OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...NOVAK AVIATION...JGL
Hazardous weather outlook, Jun 17, 4:41 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 441 AM EDT FRI JUN 17 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 441 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL BOUNDARY WILL OSCILLATE ACROSS THE REGION THROUGH THE WEEKEND AS WAVES OF LOW PRESSURE RIPPLE ALONG IT. THIS SETUP WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO OCCUR OVER THE WEEKEND. HOWEVER...THE TIMING AND EXTENT IS STILL UNCERTAIN AT THIS TIME. IF SEVERE WEATHER MATERIALIZES...DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED. IN ADDITION...A VERY MOIST AIRMASS WILL BE IN PLACE. THIS WILL BRING THE THREAT FOR HEAVY RAIN AND THE POTENTIAL FOR FLOODING...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS THE SAME AREA. CONTINUE TO MONITOR LATER FORECASTS ON THIS CHANGEABLE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND.
In the hours before
Local storm report, Jun 17, 4:08 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL LANCASTER 39.72N 82.60W
06/17/2011 E0.75 INCH FAIRFIELD OH PUBLIC
DIME TO PENNY SIZE HAIL.
&&
KURZLocal storm report, Jun 17, 4:09 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL VALLEYVIEW 39.96N 83.07W
06/17/2011 E1.00 INCH FRANKLIN OH AMATEUR RADIO
HAIL THREE QUARTER INCH TO INCH.
&&
JDRLocal storm report, Jun 17, 4:10 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL LANCASTER 39.72N 82.60W
06/17/2011 E1.00 INCH FAIRFIELD OH PUBLIC
&&
KURZLocal storm report, Jun 17, 4:14 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 SSE DOWNTOWN COLUMBUS 39.93N 82.99W
06/17/2011 E1.00 INCH FRANKLIN OH PUBLIC
&&
KURZLocal storm report, Jun 17, 4:25 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
425 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 3 S DOWNTOWN COLUMBUS 39.92N 83.00W
06/17/2011 M0.75 INCH FRANKLIN OH TRAINED SPOTTER
0416 PM HAIL 2 SSE DOWNTOWN COLUMBUS 39.93N 82.98W
06/17/2011 E0.88 INCH FRANKLIN OH PUBLIC
&&
KURZLocal storm report, Jun 17, 4:44 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 1 SW DOWNTOWN COLUMBUS 39.95N 83.02W
06/17/2011 E1.00 INCH FRANKLIN OH TRAINED SPOTTER
HAIL OCCURRED NEAR JUNCTION OF INTERSTATE 70 AND ROUTE
315.
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:21 PM EDT | Special Weather Statement | ILN | Pike | 24 min |
| Jun 16, 8:37 PM EDT | Special Weather Statement | ILN | Pike | 38 min |
| Jun 16, 9:07 PM EDT | Special Weather Statement | ILN | Scioto | 38 min |
| Jun 16, 9:20 PM EDT | Special Weather Statement | ILN | Scioto | 25 min |
| Jun 17, 3:25 PM EDT | Special Weather Statement | ILN | Hocking | 65 min |
| Jun 17, 3:28 PM EDT | Special Weather Statement | ILN | Franklin | 47 min |
| Jun 17, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Union | 37 min |
| Jun 17, 3:44 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 46 min |
| Jun 17, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 27 min |
| Jun 17, 3:54 PM EDT | Special Weather Statement | ILN | Union | 36 min |
| Jun 17, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 31 min |
| Jun 17, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 31 min |
| Jun 17, 4:43 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 47 min |
| Jun 17, 5:54 PM EDT | Special Weather Statement | ILN | Union | 51 min |
| Jun 17, 6:11 PM EDT | Special Weather Statement | ILN | Logan | 49 min |
| Jun 17, 6:43 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jun 17, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 38 min |
| Jun 17, 7:40 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 50 min |
| Jun 17, 7:58 PM EDT | Special Weather Statement | ILN | Logan | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.